Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Spotting after taking ipill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi,I'm 27 and have taken 2 ipills in 9 days.
My last periods were on 23rd Aug and ipill was taken in between 28th Aug to 5th Aug.
And today i.e 9th Sept I see some spotting.
Please help. Though there is no pain. I"m worried.
Doctor :   Hi
User :   Hi
User :   Hi,I'm 27 and have taken 2 ipills in 9 days.My last periods were on 23rd Aug and ipill was taken in between 28th Aug to 5th Aug.And today i.e 9th Sept I see some spotting.Please help. Though there is no pain. I"m worried.
Doctor :   May I know your age?
User :   I am 27
Doctor :   Are your periods regular in the past?
User :   yes
User :   23 is the cycle
Doctor :   Do you have any other medical illness?
User :   i underwent a early pregnancy abortion on 24th and periods for 7 days till 28th august
User :   No I dont have any medical illness...
Doctor :   Ok
User :   21st Aug I was given a pill for aborting because of which i got my periods in 1.5 days.. then a vaginal pill was inserted on 24th (during which my periods were still on)
User :   The periods continued till 27th-28th August
Doctor :   Ok
Doctor :   Let me brief you
User :   alright.
Doctor :   I pill and other hormonal pills such as those used during abortion can disturb the menstrual cycles transiently.
User :   okai... so is having some spotting/early periods normal ?
Doctor :   This probably may be the cause for the intermenstrual bleed that you are recently noticing.
Doctor :   Yes, they may be the effects of the ipill and to some extent that caused by the abortion pills.
Doctor :   You need not worry.
User :   Thanks :)
User :   What are the pills i could take for avoiding pregnancy?
Doctor :   The effects of these drugs should last for a few days only.
Doctor :   However if the spotting becomes heavy or if this persists for a long time(more than a week), I suggest you to consult your doctor for physical examination.
User :   okai...i'll do that
Doctor :   Pills for abortion are to be taken only if the pregnancy is confirmed.
User :   yes at that time my pregnancy was confirmed
User :   the foetus or (i dunno the medical terms) was of 5 weeks.
User :   my boyfriend did not enter me... but i guess the sperms entered
User :   I had consulted a gyneac
User :   i think there are some birth control pills that are taken regularly(daily) to avoid the eggs to be discharged/fertilized
Doctor :   May I know if the pregnancy was completely terminated, as seen by scans or examination findings.
User :   i still have to undergo a sonography after 15days of that treatment
Doctor :   If they were not confirmed, it would be worth to get a scan done, if these spottings persists.
User :   to confirm the termination of pregnancy
User :   yes i am to go for that over the weekend
User :   one more question doc...
Doctor :   Yes, you can get a repeat scan, and if the pregnancy is still noticed, you need not worry.
User :   if i use a condom while having sex...isthere a need for ECP ?
Doctor :   It can be terminated by D & C.
User :   male condom...
Doctor :   If you are sure, that there was no spillage of the sperms from the condom, you need not take the emergency contraceptive pill.
User :   the issue is... i am not able to make out whether it's the semen that has come out or my own lubricant :(
User :   I'm sorry if it sounds stupid for my age
Doctor :   Most condom are manufactured to avoid such mishappenings.
Doctor :   so if your partner has worn the condom properly and has followed the technique of proper removal, then the chances of spillage are less.
User :   okai... i guess i got only few seconds left
User :   thank you so much!
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
Question is related to
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor